MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO 12.6 (-16.00/+3.5)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cataract (1766)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.H11- manufacturer narrative: cataract and secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced a lens rotation not associated with low vault and a lens opacity (asc) was observed.The lens was repositioned but that did not resolve the problem.In a separate surgery, the lens was exchanged with the same model, longer length and the problem was resolved.The cause of the event was reported as other and the device did not fail to perform as intended.
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in liquid in a microcentrifuge vial.Visual inspection found haptic broken.Dimensional inspection found the lens to be within specifications.Corrected data: b5.- a facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced a lens rotation not associated with low vault and a lens opacity (asc) was observed.The lens was repositioned but that did not resolve the problem.In a separate surgery, the lens was explanted.Reportedly, "currently the icl lens has been explant and the doctor is planned to be replaced with a larger size from size 12.6 to size 13.2.For new lens implantation waiting for doctor's schedule because currently on leave for overseas travel.H6.- health effect - impact code (f): 4629 should be removed and 4627 should be added.Claim# (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key22063530
Report Number2023826-2025-00728
Device Sequence Number20910025
Product Code QCB
UDI-Device Identifier00840311324224
UDI-Public(01)00840311324224(11)230308(17)260228
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVTICMO 12.6 (-16.00/+3.5)
Device Catalogue NumberVTICMO 12.6
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1791612.; FOAM TIP PLUNGER MODEL-FTP, LOT#-1791603.; INJECTOR MODEL-MSI-PF, LOT#-1583699.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale